MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921310
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1802 captures the reportable event of packaging foreign matter.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was opened to be used during a ureteroscopy procedure performed on (b)(6) 2024.During preparation.The device tip was found sticky.It was noted that the packaging was normal.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1802 captures the reportable event of packaging foreign matter.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual and microscopic evaluation noted that the bladder coil detached, and the suture hole torn.There was not possible to see any foreign material in the pouch.No other problems with the device were noted.The reported event was not confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.For the reported problem of packaging foreign material, it is not confirmed due to a foreign material was not detected in the pouch during the analysis.For this reason, the as analyze code will be no problem detected.It is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached and torn during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18965351
Report Number2124215-2024-15880
Device Sequence Number20809894
Product Code FAD
UDI-Device Identifier08714729124405
UDI-Public08714729124405
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberM0061921310
Device Catalogue Number192-131
Device Lot Number0032275683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date03/23/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale